| Model Number |
LF1637 |
| Medical Device Problem Codes |
Energy Output Problem (1431); Difficult or Delayed Activation (2577); Intermittent Energy Output (4025)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
| Date of Event |
12/14/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a thyroidectomy procedure, when the surgeon performed tissue dissection, the handle first worked properly, then after 5 minutes the sealing cycle was not complete.When the surgeon activated and finished the sealing, the tissue bled and the sealing was not performed correctly.The surgeon needed to activate more than three times to get the right sealing without bleeding.The surgeon opened second handle and the problem was same.A third new similar device was opened to solve the issue.There was extension of surgical time of more than 30 minutes, which the patient had unanticipated tissue loss.Patient had extended hospitalization.
Event or Problem Description
According to the reporter, during thyroidectomy, when the surgeon performed tissue dissection the handle first work properly, then after 5 minutes the sealing cycle were not complete there was a regrasp alarm.When the surgeon activate and finish the sealing the tissue bleed and the sealing were not performed correctly.The surgeon need to activate more than three times to get the right sealing without bleeding.The surgeon open second handle and the problem was same.A third new similar device was opened to solve the issue.There was extension of surgical time of more than 30 minutes which patient had unanticipated tissue loss.Patient had extended hospitalization.There was a minor bleeding.
Additional Manufacturer Narrative
Additional information: a4, b5, d9, e1, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the device produced only a partial seal of the vessel, stopped working unexpectedly during use, and was difficult to activate.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.